Schwentick, Thomas and Zeume, Thomas - Two-Variable Logic with Two Order Relations

lmcs:715 - Logical Methods in Computer Science, March 2, 2012, Volume 8, Issue 1
Two-Variable Logic with Two Order Relations

Authors: Schwentick, Thomas and Zeume, Thomas

It is shown that the finite satisfiability problem for two-variable logic over structures with one total preorder relation, its induced successor relation, one linear order relation and some further unary relations is EXPSPACE-complete. Actually, EXPSPACE-completeness already holds for structures that do not include the induced successor relation. As a special case, the EXPSPACE upper bound applies to two-variable logic over structures with two linear orders. A further consequence is that satisfiability of two-variable logic over data words with a linear order on positions and a linear order and successor relation on the data is decidable in EXPSPACE. As a complementing result, it is shown that over structures with two total preorder relations as well as over structures with one total preorder and two linear order relations, the finite satisfiability problem for two-variable logic is undecidable.


Source : oai:arXiv.org:1110.1439
DOI : 10.2168/LMCS-8(1:15)2012
Volume: Volume 8, Issue 1
Published on: March 2, 2012
Submitted on: February 2, 2011
Keywords: Computer Science - Logic in Computer Science,F.4.1


Share

Consultation statistics

This page has been seen 86 times.
This article's PDF has been downloaded 28 times.